what side effect does morphine has?
Topic: what side effect does morphine has?
November 14, 2019 / By Arlene Question:
a relative of mind has paget's and is allergic to NAID'S alld drugs that he is taking seem to stop helping after a while . a doctor suggest morphine, one doctor told him previously that it is addictive, however he feel severe pain. what do you think?
Best Answers: what side effect does morphine has?
Zebulun | 1 day ago
Morphine is a class 2 narcotic, which means it does have abuse potential. Anyone who takes it or any other narcotic regularly will become physically dependent on it. That is MUCH different than addicted. Less than 10% of the population will become addicted to it or any other drug. An alcoholic, or someone with other addictive problems should never take any type of addictive medication.
All of that being said, it is up to the patient and the doctor to weigh all of the pros and cons. I have been taking morphine for over 2 years, and it controls my pain very well. For me it is a quality of life issue. The amount of pain I am in without medication makes it nearly impossible for me to function at all, much less work or have any type of quility of life.
Also when someone is in chronic pain, they tend not to exercise, and often don't even do normal activities, which often makes the pain worse, and may even cause muscle atrophy. I know this one from personal experience, as well as my exposure to the medical field.
Narcotics are strong pain relievers, and while they need to be treated with care, they are very useful in relieving pain. I believe as long as you are working with a doctor who understands pain and its treatment, and who actually UNDERSTANDS addiction. Many doctors have very little training in pain relief or addiction. Ask your doctor how much experience he has in treating pain with narcotics, and how much he knows about addiction. It may be best to be referred to a pain clinic, as that is what they specialize in, and they can also try other avenues of treatment which other doctors may not be aware of.
As for side effects, aside from abuse potential, all narcotics cause drowsiness, and depending on dose and susectibility, constipation. Some people are allergic to morphine. The best source for a complete rundown of side effects would be your local Pharmacist. They know much more about drugs than most doctors. do. Make sure you bring a list of all of the medications you take to your doctor appointment to avoid possible interactions,.
👍 90 | 👎 1
Did you like the answer? what side effect does morphine has?
Share with your friends
Originally Answered: Is this a side effect from doxycycline?
It could be a side effect as that is one possible side affect.
"You should contact your doctor right away if you experience stomach cramps, high fever, and bloody diarrhea. These could be symptoms of pseudomembranous colitis, a serious condition where the colon is severely inflamed."
Since you said you stopped taking doxy a few days ago and just now noticed some bloody mucus, not bloody diarrhea, this may not be related to the doxycycline.
I would continue to check your stools and if this continues, see your doctor. It could be something unrelated to taking doxycycline.
I had surgery done last year and they gave me morphine to take the pain away. It made me pretty drowsy (but it was pretty heavy doses since it was honestly moments after surgery). The doctor was right that it can be addictive. They had me on morhpine through an IV for 15 hours MAX. and after I stopped taking it I started to withdraw from it. I got itchy all over my body. Then they put me on Perkiset (i'm not sure if that's how you spell it.. I'm 14 so cut me a break). That worked nicely too. The morphine is worth it.. it just becomes a problem when you have to stop taking it. Perkiset may be a better route... but obviously ask a doctor because you can't get that OTC.
👍 30 | 👎 -7
The side effects of morphine are generally considered well worth it for the pain relief for cancer patients. The side effects I've noticed in my own family are: 1. addiction, 2. nausea and vomiting, 3. will not help with headaches, 4. drowsiness, 5. issues with sleep. Sometimes a doctor will have to prescribe other medication to ensure morphine is tolerated, such as anti-nausea medication. Addiction is very common and advising the patient to take only the recommended dose at the recommended time can help with that. And if your relative is on it for an extended period of time there is medication tolerance build-up as with lots of pain meds where more and more may be needed to produce the same level of pain relief.
👍 30 | 👎 -15
One of the greatest problems with morphine or any narcotic is the potential for addiction but with pain management it can be avoided as much as possible. Morphine has the tendency to decrease respiration's which is one thing the doctor will watch for and there are so many alternatives to narcotics that I am sure he has tried everything before this route. It is better to control the pain and deal with addiction latter and if the patient is terminal, what does addiction matter?
👍 30 | 👎 -23
If the doctor suggested it, there is a good reason. Yes, it can be addictive and some people cannot even take it.
After my surgery, I had a morphine pump but just made me agitated and irritable. Also, itchy.(Those were my side effects). Your friend needs to follow the doctor's advice. The doctor knows what is best for Paget's Disease.
👍 30 | 👎 -31
Originally Answered: Can this be a side-effect of Lexapro?
Lexapro didn't cause the white dots. But it will make you feel like a zombie. And when you take it, you are wasting your life. Also, as a teenager, you might want to know that it messes with your hormones and takes away all sexual feeling. That's just too unnatural. I hope you do get to talk to a therapist, and stay away from the class of drugs called SSRI's.